MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK RX OTW LIMITED INDICATION; CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK RX OTW LIMITED INDICATION; CORONARY DILATATION CATHETER
Model Number 1012403-08A
Medical Device Problem Codes Off-Label Use (1494); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a fibrillation ablation procedure in the marshall vein, the 2.00x8mm mini trek ii balloon dilatation catheter (bdc) was advanced to the appropriate place and inflated when an unspecified 0.014 guide wire pierced the balloon.There was no reported adverse patient effect and no clinically significant delays in the procedure.Another same size minit trek balloon was used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 1494 clarifier- incorrect anatomy manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not retuned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the procedure was a fibrillation ablation procedure in the marshall vein.The instructions for use (ifu), indications section, states: the mini trek ii otw coronary dilatation catheter is indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction (mi), balloon dilatation of a stent after implantation (balloon models 2.00 mm only), balloon dilatation of de novo chronic total coronary occlusions (cto).In this case, it is unknown if the ifu violation contributed to the reported complaint because abbott has not evaluated this use.The investigation determined the reported complaint appears to be related to operational context.It was reported that during a fibrillation ablation procedure in the marshall vein, the 2.00x8mm mini trek ii balloon dilatation catheter (bdc) was advanced to the appropriate place and inflated when an unspecified 0.014 guide wire pierced the balloon.In this case, it is possible that the unspecified 0.014 guide wire was inadvertently mishandled and/or manipulated in such a way that it pierced through the balloon.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
MINI TREK RX OTW LIMITED INDICATION
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16747966
Report Number2024168-2023-03845
Device Sequence Number12918307
Product Code LOX
UDI-Device Identifier08717648180866
UDI-Public08717648180866
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K110617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number1012403-08A
Device Catalogue Number1012403-08A
Device Lot Number10609G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer07/12/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown